Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:43 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 11:43 PM EDT (03:43 UTC)
- Expired
- Aug 7, 2000, 12:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:30 AM EDT | Thunderstorm Wind | Hubbard, OH | Thunderstorm winds downed many trees in and around Hubbard. |
| Aug 7, 12:30 AM EDT | Thunderstorm Wind | Canfield, OH | Thunderstorm winds downed two large trees near the intersection of State Route 46 and Highway 224. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 070343 SVRCLE OHC099-155-070445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1143 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHONING COUNTY IN OHIO... TRUMBULL COUNTY IN OHIO... * UNTIL 1245 AM EDT * AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF LORDSTOWN...OR ABOUT 5 MILES SOUTH OF RAVENNA...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YOUNGSTOWN NILES LORDSTOWN HUBBARD CANFIELD CAMPBELL BOARDMAN CORTLAND LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 9:30 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT SUN AUG 6 2000 WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE. IN SHORT WL UP POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN PA. NO OTHER MAJ CHGS ATTM. .CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.
In the hours before
Special weather statement, Aug 6, 11:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1105 PM EDT SUN AUG 6 2000 OHZ003-006>008-017-018-070400- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD- 1105 PM EDT SUN AUG 6 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. OHZ027-028-036-070400- CRAWFORD OH-MARION-WYANDOT- 1105 PM EDT SUN AUG 6 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT... THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST THROUGH NORTH CENTRAL OHIO THIS EVENING. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-070400- ASHLAND-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-CUYAHOGA- ERIE INLAND PA-ERIE LAKESHORE PA-ERIE OH-GEAUGA-HOLMES-HURON-KNOX- LAKE-LORAIN-MAHONING-MEDINA-MORROW-PORTAGE-RICHLAND-STARK-SUMMIT- TRUMBULL-WAYNE- 1105 PM EDT SUN AUG 6 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3AM... THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST THROUGH NORTH CENTRAL AND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA INTO THE EARLY MORNING HOURS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:46 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 59 min |
| Aug 6, 9:11 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 6, 9:20 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 55 min |
| Aug 6, 9:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Aug 6, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 55 min |
| Aug 6, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 43 min |
| Aug 6, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Aug 6, 10:27 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 48 min |
| Aug 6, 10:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 51 min |
| Aug 6, 11:03 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 42 min |
| Aug 6, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Aug 6, 11:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 57 min |
| Aug 6, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.